IJCM  Vol.3 No.3 , May 2012
Hypersensitivity Reaction to Misoprostol—A Case Report
ABSTRACT
Misoprostol has been used in obstetrics for a number of years in all trimesters of pregnancy. Apart from its side effect of causing congenital malformations in offsprings of users who have unsuccessfully used it as an abortifacient, it is considered a safe drug with few side effects. We here report a case of severe hypersensitivity reaction to misoprostol in a patient where it was used for first trimester abortion in a case of missed abortion.

Cite this paper
M. Madaan, M. Puri, R. Sharma and S. Sagar Trivedi, "Hypersensitivity Reaction to Misoprostol—A Case Report," International Journal of Clinical Medicine, Vol. 3 No. 3, 2012, pp. 223-224. doi: 10.4236/ijcm.2012.33044.
References
[1]   C. Fiala and K. Gemzell-Danielsson, “Review of Medical Abortion Using Mifepristone in Combination with Pros-taglandin Analogue,” Contraception, Vol. 74, No. 1, 2006, pp. 66-86. doi:10.1016/j.contraception.2006.03.018

[2]   New US Food and Drug Administration Labeling on Cytotec (Misoprostol) Use and Pregnancy, “ACOG Committee Opinion 283,” American College of Obstetricians and Gynecologists, Washington DC, 2003.

[3]   M. J. Cruz, A. F. Duarte, T. Baudtier, A. P. Cunha, F. Barreto and F. Azevedo, “Lichenoid Drug Eruption Induced by Misoprostol,” Contact Dermatitis, Vol. 61, No. 4, 2009, pp. 240-242. doi:10.1111/j.1600-0536.2009.01616.x

[4]   C. Meuleman, P. Jourdain, M. Bellorini, N. Guillard, J. Loiret, B. Thebault, et al., “Anaphylactic Shock and Myocytic Necrosis after Treatment with Artotec,” Archives des Maladies du Coeur et des Vaisseaux, Vol. 95, No. 12, 2002, pp. 1230-1233.

[5]   A. A. Babakhin, H. Nolte and L. M. DuBuske, “Effect of Misoprostol on the Secretion of Histamine from Basophils of Whole Blood,” Annals of Allergy, Asthma & Immunology. Vol. 84, No. 3, 2000, pp. 361-365. doi:10.1016/S1081-1206(10)62787-1

[6]   Y. Inoue, A. Adachi, M. Ueno, et al., “The Inhibition Effect of a Synthetic Analogue of Prostaglandin E1 to the Provocation by Aspirin in the Patients of WDEIA,” Arerugi, Vol. 58, No. 10, 2009, pp. 1418-1425.

 
 
Top